Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 87, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Sep 8, 2012, 2:14 PM EDT for Franklin County, St. Lawrence County, New York. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 2:14 PM EDT (18:14 UTC)
- Expired
- Sep 8, 2012, 3:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 129 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 2:15 PM EDT | TSTM WND DMG | Potsdam, NY | TEMPORARY WALLS OF GYMNASIUM... FENCES... AND PORT-A-POTTIES WERE BLOWN OVER |
| Sep 8, 2:42 PM EDT | MARINE TSTM WIND 43 | 3 Nnw Massena, NY | |
| Sep 8, 3:06 PM EDT | TSTM WND DMG | St. Regis Falls, NY | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 10:03 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Sep 8, 12:40 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
937
WUUS51 KBTV 081814
SVRBTV
NYC033-089-081915-
/O.NEW.KBTV.SV.W.0087.120908T1814Z-120908T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
214 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN NORTHERN NEW YORK...
ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...
* UNTIL 315 PM EDT.
* AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM
MORRISBURG TO HARRISVILLE...AND WERE MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MADRID...FINE...WANAKENA...RAYMONDVILLE...ROOSEVELTOWN...SOUTH
COLTON...HOGANSBURG...LAWRENCEVILLE...FORT COVINGTON...WEST
BANGOR...CONSTABLE...PAUL SMITHS...
THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING
DAMAGING WINDS IN WESTERN NEW YORK.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4500 7474 4501 7467 4500 7466 4499 7411
4441 7413 4441 7414 4413 7414 4404 7506
4419 7539 4479 7539 4486 7528 4495 7501
4499 7498 4499 7491 4503 7484
TIME...MOT...LOC 1813Z 272DEG 41KT 4496 7523 4406 7524
$$
LOCONTO1 follow-up statement
960
WWUS51 KBTV 081840
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
240 PM EDT SAT SEP 8 2012
NYC033-089-081915-
/O.CON.KBTV.SV.W.0087.000000T0000Z-120908T1915Z/
FRANKLIN NY-ST. LAWRENCE NY-
240 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EASTERN ST. LAWRENCE AND FRANKLIN COUNTIES IN NORTHERN NEW
YORK...
AT 232 PM EDT A LINE OF SEVERE THUNDERSTORMS WAS PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM
LOUISVILLE TO WANAKENA...AND WERE MOVING EAST AT 45 MPH.
AT 200 PM EDT...A TRAINED SPOTTER REPORTED A LARGE TREE DOWN AND
MEASURED WIND GUSTS OF 59 MPH IN OGDENSBURG. IN ADDITION...THESE
STORMS ALSO HAVE A HISTORY OF PRODUCING WIND DAMAGE IN WESTERN NEW
YORK.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
ROOSEVELTOWN...ST. REGIS...BOMBAY...HOGANSBURG...WESTVILLE
CENTER...FORT COVINGTON CENTER...MALONE...CONSTABLE...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4500 7474 4499 7415 4413 7417 4404 7506
4494 7506 4495 7501 4499 7498 4499 7491
4503 7484
TIME...MOT...LOC 1837Z 272DEG 41KT 4495 7493 4405 7494
$$
LOCONTOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:03 PM EDT, 11 minutes earlier.
Area forecast discussion, Sep 8, 2:03 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
203 PM EDT SAT SEP 8 2012
.SYNOPSIS...
A STRONG COLD FRONT AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM OVER
SOUTHEASTERN ONTARIO AND THE OHIO VALLEY EARLY THIS MORNING WILL
BRING WINDY AND WARM CONDITIONS TO THE NORTH COUNTRY TODAY. SOUTH
WINDS OF 15 TO 25 MPH ARE EXPECTED...WITH GUSTS TO 40 MPH ESPECIALLY
THIS AFTERNOON. DESPITE CONSIDERABLE MID AND HIGH CLOUD
COVER...TEMPERATURES WILL REMAIN ON THE WARM SIDE EAST OF THE
FRONTAL SYSTEM WITH HIGHS IN THE LOWER 80S. THE SURFACE LOW TRACKS
NORTHEASTWARD NORTH OF THE ST. LAWRENCE VALLEY THIS AFTERNOON AND
THIS EVENING...WITH A STRONG SOUTHWARD TRAILING COLD FRONT
SWEEPING EASTWARD ACROSS THE NORTH COUNTRY. THIS FRONT WILL BE
ACCOMPANIED BY A LINE OF SHOWERS AND POTENTIALLY SEVERE
THUNDERSTORMS...MOVING ACROSS NORTHERN NEW YORK LATE THIS
AFTERNOON AND THEN INTO VERMONT EARLY THIS EVENING. LOCALLY
DAMAGING WINDS WILL ACCOMPANY THE THUNDERSTORMS ALONG WITH BRIEF
HEAVY DOWNPOURS. DRIER AND COOLER WEATHER WILL RETURN TO THE NORTH
COUNTRY BEHIND THE FRONT FOR SUNDAY...WITH AN EXTENDED PERIOD OF
DRY AND PLEASANT WEATHER EXPECTED FOR MUCH OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
AS OF 1247 PM EDT SATURDAY...TORNADO WATCH 637 JUST ISSUED FOR
ALL OF NORTHERN NEW YORK AND VERMONT. WIND ADVISORY ALSO REMAINS
IN EFFECT ACROSS ENTIRE REGION AS WELL WITH NON-THUNDERSTORM WIND
GUSTS UP TO 50 MPH POSSIBLE. RECENTLY HAD A GUST TO 42 KNOTS AT
SARANAC LAKE AND 33 KNOTS AT MASSENA...AS WELL AS A FEW REPORTS OF
SOME ISOLATED MINOR TREE DAMAGE AND POWER OUTAGES.
MAIN SQUALL LINE NOW PUSHING EASTWARD ACROSS EASTERN LAKE ONTARIO
AND EXTENDING SOUTHWARD TO SYRACUSE AND INTO PENNSYLVANIA. CAPE
CONTINUES TO BE AROUND 1000 J/KG AND THIS COMBINED WITH LARGELY
UNI- DIRECTIONAL 0-6KM WIND SHEAR OF 50 KNOTS WILL CONTINUE TO
SUPPORT DAMAGING WINDS AS THE GREATEST THREAT. HAVE OBSERVED A FEW
WEAK ROTATING COUPLETS ALONG LINE...THUS POTENTIAL FOR A FEW WEAK
TORNADO SPIN-UPS ARE POSSIBLE. EXPECT LINE TO INTENSIFY AS IT
MOVES EASTWARD AND INTO THE REGION. TIMING LOOKS TO BE NOW THROUGH
20Z ACROSS THE ADIRONDACKS AND SAINT LAWRENCE VALLEY...AND 20Z
THROUGH 01Z FROM THE CHAMPLAIN VALLEY EASTWARD.
ADDITIONAL SEPARATE THUNDERSTORMS HAVE DEVELOPED SOUTH OF THE AREA
IN SOUTHERN NEW YORK AND MASSACHUSETTS. THESE STORMS HAVE A HISTORY OF
BEING SEVERE AS WELL AND WILL CONTINUE TO PUSH NORTHWARD INTO
RUTLAND AND WINDSOR COUNTIES.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH MONDAY/...
AS OF 325 AM EDT SATURDAY...COLD FRONT AND CONVECTIVE LINE EXITS
QUICKLY INTO NH AFTER 02Z AND JUST A CHANCE OF A FEW LINGERING
SHOWERS. WEST WINDS AND LOW-LEVEL CAA OVERNIGHT...SHOULD SEE
OVERNIGHT LOWS IN THE LOW-MID 50S ACROSS VT...BUT IN THE UPR 40S
ACROSS NRN NY WITH LONGER PERIOD OF CAA.
COLD FRONT IS EXPECTED TO HAVE PROGRESSED
INTO THE GULF OF MAINE BY 12Z SUNDAY WITH A SIGNIFICANTLY COOLER
AND DRIER AIR MASS IN PLACE ACROSS THE REGION. 850MB TEMPS
EXPECTED TO DECREASE TO AROUND +6C BY 18Z SUNDAY...SUPPORTING
HIGHS ONLY IN THE UPR 60S TO LWR 70S. W-NW WINDS WILL BE IN
PLACE...BUT NOT PARTICULARLY STRONG AS P-GRADIENT IS EXPECTED TO
SLACKEN THROUGH THE DAY. WINDS GENERALLY NW 5-10 MPH. BOUNDARY
LAYER DEWPOINTS ARE EXPECTED TO FALL INTO THE MID-UPR 40S BY
AFTN...SO IT WILL FEEL A BIT CRISP. RESIDUAL MOISTURE BELOW
DEVELOPING SUBSIDENCE INVERSION LAYER 5-6KFT SHOULD RESULT IN SOME
PASSING CLOUDS THRU THE DAY. ALSO...THERE IS A SECOND UPR TROUGH
THAT MOVES THRU DURING THE AFTN...WHICH WILL INCREASE MID-UPR CLOUDS
AND BRING A SLIGHT CHANCE OF A LIGHT RAIN SHOWER OR
TWO...ESPECIALLY ACROSS NRN NY. KEPT JUST A 20 POP AND WITH PARTLY
SUNNY SKIES GENERALLY EXPECTED.
THE NORTH COUNTRY WILL REMAIN ON ERN PERIPHERY OF LARGE REGION OF
HIGH PRESSURE BUILDING EWD ACROSS THE GREAT LAKES SUNDAY NIGHT AND
MONDAY. THIS WILL RESULT IN MOSTLY CLEAR SKIES AND PLEASANTLY DRY
AND SEASONABLE CONDITIONS...AND LIGHT NORTH WINDS FOR THE DAYLIGHT
HRS MONDAY. SLIGHT CHANCE OF A LINGERING SHOWER EARLY SUNDAY
EVENING/NIGHT AS AFOREMENTIONED UPR TROUGH DEPARTS...BUT THEN
CLEARING WITH NO PRECIP FCST 06Z MON THRU 00Z TUE. LOW TEMPERATURES
GENERALLY IN THE MID 40S FOR SUNDAY NIGHT...WITH A FEW READINGS IN
THE 30S FOR THE NORMALLY COOLER LOCATIONS IN THE NRN ADIRONDACKS AND
FAR NERN VT. MAY SEE SOME PATCHY FOG IN THE NORMALLY PRONE RIVER
VALLEYS. HIGH TEMPERATURES ON MONDAY WILL GENERALLY BE IN THE
MID-UPR 60S DESPITE NEARLY FULL SUNSHINE. DAYTIME WINDS MONDAY
GENERALLY NW AROUND 10 MPH...WITH A FEW GUSTS TO 20 MPH DURING THE
AFTN.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 347 AM EDT SATURDAY...QUIET WEATHER PATTERN FOR THE
EXTENDED PERIOD...INTERRUPTED ONLY BY A WEAK FRONT SAGGING SOUTH
OUT OF CANADA LATE IN THE PERIOD.
HIGH PRESSURE FIRMLY ENTRENCHED AT SURFACE AND ALOFT THROUGH FIRST
FEW DAYS OF THE EXTENDED PERIOD. VERY GOOD RADIATIONAL CONDITIONS
WITH LOW RH THROUGH THE COLUMN FOR CLEAR SKIES...AND RIDGE OF HIGH
PRESSURE PRODUCING LIGHT WINDS. FROM MID WEEK ONWARD...RIDGE
SLOWLY MOVES EAST AND WILL SEE A SLOW WARMING TREND. TOWARD THE
END OF THE WEEK A COLD FRONT MOVES IN FROM THE NORTHWEST...HOWEVER
VERY LITTLE MOISTURE TO WORK WITH. POPS COME UP TO CHANCE CATEGORY
ALONG THE CANADIAN BORDER...TAPERING OFF TO THE SOUTH.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THROUGH 18Z SUNDAY...
...GUSTY SOUTH WINDS AND TURBULENCE EXPECTED 18Z SAT THROUGH 00Z
SUNDAY...
...SQUALL LINE/SVR WINDS POSSIBLE 18Z THROUGH 02Z SAT/SUN...
VRB CONDS THROUGH 02Z AS STRONG SOUTH/SOUTHWEST WINDS AFFECT THE
REGION AND STRONG COLD FRONT WITH ASSOC PRE-FRONTAL SQUALL LINE PUSHES
THROUGH. SOUTH/SOUTHWEST WINDS SUSTAINED 15-25 KT WITH GUSTS 35 TO
45 KT POSSIBLE AHEAD OF THE CONVECTIVE LINE. MODERATE TO STRONG
LOW LEVEL TURBULENCE LIKELY. SEVERE WINDS LOCALLY TO 50+ KTS
WESTERLY ALONG THE CONVECTIVE LINE FROM 18Z-02Z. BEHIND FRONTAL
PASSG A PERIOD OF MVFR CIGS POSSBL AS WINDS BACK TO
SOUTHWESTERLY...THEN WESTERLY OVERNIGHT AND ABATE. NO PCPN
EXPECTED AFTER 06Z. AFTER 12Z WINDS LIGHT WEST TO WEST-
NORTHWESTERLY AS SKIES TREND SCT VFR WITH CIGS GENERALLY IN THE
FL040-060 RANGE.
OUTLOOK 18Z SUNDAY THROUGH WEDNESDAY...
18Z SUNDAY THROUGH 00Z MONDAY...MVFR TO VFR CIGS IN LINGERING LOW
LEVEL MOISTURE.
00Z MONDAY THROUGH WEDNESDAY...VFR CLEAR EXCEPT
NOCTURNAL IFR TO LIFR MAINLY IN USUAL FOG PRONE LOCATIONS
KSLK/KMPV BUT OTHER SITES IFR POSSIBLE.
&&
.MARINE...
SIGNIFICANT WINDS AND WAVES EXPECTED ON LAKE CHAMPLAIN ON SATURDAY
AND SATURDAY EVENING. SOUTH WINDS HAVE ALREADY EXCEEDED LAKE WIND
ADVISORY CRITERIA THIS MORNING /IN THE 25 TO 35 KNOT RANGE/.
SUSTAINED SOUTH WINDS OF 25 TO 40 KNOTS ARE EXPECTED THROUGH THE
AFTERNOON AND EVENING WITH POSSIBLE HIGHER GUSTS. WINDS WILL
BECOME SOUTHWEST AND TAPER OFF TO 10 TO 20 KNOTS AFTER MIDNIGHT
SATURDAY NIGHT.
WAVES OF 4 TO 6 FEET ARE EXPECTED THIS AFTERNOON AND
EVENING...THOUGH WAVES WILL GRADUALLY LESSEN AFTER MIDNIGHT
SATURDAY NIGHT TO 1 TO 3 FEET.
A PERIOD OF HEAVY RAIN AND STRONG TO POSSIBLY SEVERE THUNDERSTORMS
IS ALSO EXPECTED SATURDAY EVENING WITH POTENTIALLY STRONGER WINDS
AND HIGHER WAVES.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VTZ001>012-
016>019.
NY...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ026>031-034-
035-087.
&&
SYNOPSIS...BANACOS
NEAR TERM...MUCCILLI
SHORT TERM...BANACOS
LONG TERM...HANSON
AVIATION...JMG/HANSON
MARINE...BTVHazardous weather outlook, Sep 8, 3:40 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 340 AM EDT SAT SEP 8 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-090745- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 340 AM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT APPROACHING FROM THE WEST WILL BE PRECEDED BY STRONG SOUTH TO SOUTHWESTERLY WINDS ACROSS THE NORTH COUNTRY SATURDAY AFTERNOON INTO SATURDAY EVENING. SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED...WITH GUSTS UP TO 45 MPH POSSIBLE...ESPECIALLY IN THE CHAMPLAIN VALLEY. ADDITIONALLY...THERE IS INCREASING CONFIDENCE THAT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT SWEEPS ACROSS THE REGION LATER SATURDAY AFTERNOON INTO SATURDAY EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE STRONG TO DAMAGING WIND GUSTS AND BRIEF HEAVY RAINFALL IN THE GENERAL TIME FRAME OF 4 PM TO 9 PM SATURDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. BANACOS
In the hours before
Special weather statement, Sep 8, 10:17 AM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1017 AM EDT SAT SEP 8 2012 NYZ028-031-034-035-VTZ001>012-016>019-081630- EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...LAKE PLACID... PORT HENRY...TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS... NEWPORT...ISLAND POND...BURLINGTON...JOHNSON...STOWE... ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD... RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 1017 AM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS EXPECTED THIS AFTERNOON AND EVENING FOR THE NORTH COUNTRY... STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A POTENT COLD FRONT MOVES ACROSS THE NORTH COUNTRY. ISOLATED TO SCATTERED THUNDERSTORM CELLS WILL BE POSSIBLE BY EARLY TO MID-AFTERNOON...WITH AN EXPECTED DEVELOPMENT OF A LONG SQUALL LINE MOVING EASTWARD BY LATE AFTERNOON AND INTO THE EVENING HOURS. THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE FROM DAMAGING STRAIGHT LINE WINDS. THE POTENTIAL FOR WIDESPREAD STRONG TO DAMAGING WINDS IS POSSIBLE WITH THE DEVELOPING SQUALL LINE. THE BEST TIMING FOR SEVERE THUNDERSTORMS WOULD BE BETWEEN 3 PM AND 8 PM. WHILE A SEVERE THUNDERSTORM WATCH IS CURRENTLY IN EFFECT FOR SAINT LAWRENCE AND FRANKLIN COUNTIES IN NEW YORK...A SEVERE WEATHER WATCH WILL LIKELY BECOME NECESSARY FOR THE REST OF THE NORTH COUNTRY BY LATER TODAY BASED ON CURRENT INDICATIONS. STATE AND LOCAL EMERGENCY MANAGERS ARE MONITORING THIS DEVELOPING WEATHER SITUATION. PEOPLE ARE ENCOURAGED TO REVIEW SEVERE WEATHER SAFETY RULES AND LISTEN TO TELEVISION AND RADIO OUTLETS AND NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LOCONTO/JMG
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 11:04 AM EDT | Wind Advisory | BTV | Clinton, Essex, Franklin, St. Lawrence | 8 hr |
| Sep 8, 1:19 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 56 min |
| Sep 8, 3:10 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin | 65 min |
| Sep 8, 3:23 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin | 37 min |
| Sep 8, 3:56 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 64 min |
| Sep 8, 4:09 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 66 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.